Hail, Creek
- When
- March 27, 1:37 PM CST
- Where
- Creek County, 0.76 mi SSW of Shamrock
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.909, -96.583
Strong to severe thunderstorms developed over central Oklahoma during the early afternoon of the 27th, to the north of a surface boundary, as a weak upper level disturbance approached the area from the southwest. These storms developed into eastern Oklahoma during the afternoon.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Strong to severe thunderstorms developed over central Oklahoma during the early afternoon of the 27th, to the north of a surface boundary, as a weak upper level disturbance approached the area from the southwest. These storms developed into eastern Oklahoma during the afternoon. Although the storms were rooted above a shallow stable layer near the ground, moderately strong instability in the mid levels of the atmosphere, combined with strong deep layer shear, allowed some of the storms to become supercells. Large hail up to 3 inches in diameter occurred across northeastern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 27, 11:35 AM CST, 2 hours 2 minutes earlier.
Area Forecast Discussion National Weather Service Tulsa OK 1235 PM CDT Fri Mar 27 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR to MVFR conditions are anticipated through the valid period at all sites with thunderstorms possibly impacting sites later Tonight into Saturday morning. && .PREV DISCUSSION... /Issued 1104 AM CDT Fri Mar 27 2020/ DISCUSSION... Will see an increase in elevated showers and thunderstorms across eastern Oklahoma and western Arkansas this afternoon as isentropic lift continues across the region. Have made some minor adjustments to the pops for today to reflect. Have also made some small adjustments to the remaining grids for Today to better reflect current trends as well. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....10
Hazardous Weather Outlook National Weather Service Tulsa OK 150 PM CDT Fri Mar 27 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-281030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 150 PM CDT Fri Mar 27 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. TORNADO. RISK...Limited. AREA...Northeast Oklahoma. ONSET...Late afternoon. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and western Arkansas. ONSET...Late afternoon and again after midnight. DISCUSSION... Scattered thunderstorms have developed this afternoon across central Oklahoma and if they hold together will spread into eastern Oklahoma late this afternoon. These storms are elevated in nature and are capable of producing large hail. There is the potential that storms could become surface based across northeast Oklahoma in the vicinity of a a frontal boundary. This will increase the potential for damaging winds and possibly a tornado. This activity will taper off during the evening. However, more showers and thunderstorms are anticipated after midnight as a cold front moves into the area. These storms will also have the potential to become severe with large hail and damaging winds the main concern. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. SATURDAY...Thunderstorm Potential...High Wind Potential. SUNDAY...No Hazards. MONDAY...Thunderstorm Potential...Heavy Rain Potential. TUESDAY...Thunderstorm Potential. WEDNESDAY AND THURSDAY...No Hazards. EXTENDED DISCUSSION... A few thunderstorms may be ongoing early Saturday across western Arkansas, otherwise expect a dry and breezy day. Shower and thunderstorm chances return by early next week as another upper system moves into the Plains. weather.gov/tulsa contains additional information.
Special Weather Statement
National Weather Service Tulsa OK
208 PM CDT Fri Mar 27 2020
OKZ054-059-064-271945-
Osage OK-Pawnee OK-Creek OK-
208 PM CDT Fri Mar 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...NORTHWESTERN
CREEK AND SOUTHEASTERN PAWNEE COUNTIES UNTIL 245 PM CDT...
At 208 PM CDT, a strong thunderstorm was located over Yale, moving
northeast at 65 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Hominy... Cleveland...
Mannford... Oilton...
Jennings... Westport...
Osage... Hallett...
Blackburn... Terlton...
Maramec... Walnut Creek State Park...
Silver City...
LAT...LON 3656 9637 3623 9610 3616 9625 3616 9630
3614 9630 3599 9662 3616 9662 3616 9682
3625 9682
TIME...MOT...LOC 1908Z 236DEG 57KT 3610 9669Special Weather Statement
National Weather Service Tulsa OK
226 PM CDT Fri Mar 27 2020
OKZ054-060-064-066-272015-
Tulsa OK-Okmulgee OK-Osage OK-Creek OK-
226 PM CDT Fri Mar 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OSAGE...CREEK...
NORTHWESTERN OKMULGEE AND SOUTHERN TULSA COUNTIES UNTIL 315 PM CDT...
At 226 PM CDT, a strong thunderstorm was located 4 miles northeast of
Kendrick, moving northeast at 70 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Tulsa... Broken Arrow...
Sand Springs... Bristow...
Bixby... Sapulpa...
Jenks... Glenpool...
Mannford... Drumright...
Kiefer... Sperry...
Mounds... Kellyville...
Depew... Shamrock...
Keystone State Park... Jenks Riverside Airport...
Turley... Liberty...
This includes Interstate 44 between mile markers 178 and 226.
LAT...LON 3603 9662 3616 9630 3616 9627 3618 9626
3629 9600 3590 9576 3590 9582 3589 9582
3572 9662
TIME...MOT...LOC 1926Z 244DEG 59KT 3581 9671Special Weather Statement
National Weather Service Tulsa OK
231 PM CDT Fri Mar 27 2020
OKZ054-055-060-061-272000-
Tulsa OK-Osage OK-Rogers OK-Washington OK-
231 PM CDT Fri Mar 27 2020
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROGERS...
SOUTHEASTERN OSAGE...SOUTHERN WASHINGTON AND NORTHEASTERN TULSA
COUNTIES UNTIL 300 PM CDT...
At 231 PM CDT, a strong thunderstorm was located 3 miles north of
Walnut Creek State Park, moving northeast at 70 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Skiatook... Collinsville...
Oologah... Ramona...
Ochelata... Avant...
Vera... Walnut Creek State Park...
Wolco...
LAT...LON 3642 9569 3621 9625 3623 9626 3623 9634
3634 9644 3669 9590
TIME...MOT...LOC 1931Z 236DEG 59KT 3630 9629The Norman radar (KTLX), 90 km away, was scanning. The volume nearest the first event began at 19:35 UTC.
23 hail. Local standard time, as filed.
Quarter size hail was reported at the Tulsa International Airport.
Large hail damaged the roofs of homes.
Large hail damaged vehicles, and the roofs of homes and businesses.
Large hail damaged the roofs of homes.
Large hail damaged the roofs of homes.
Large hail damaged the roofs of homes.
Large hail damaged vehicles, and the roofs of homes and businesses.
Large hail damaged vehicles, and the roofs of homes and businesses.
Large hail damaged vehicles, and the roofs of homes.
Large hail damaged vehicles, and the roofs of homes.
Large hail damaged vehicles, and the roofs of homes and businesses.
Large hail damaged vehicles, and the roofs of homes.
Large hail damaged vehicles, boats, boat docks, and the roofs of homes and businesses.
Large hail damaged vehicles, boats, boat docks, and the roofs of homes and businesses.
Large hail damaged vehicles, and the roofs of homes.
Large hail damaged vehicles, and the roofs of homes.
Large hail damaged vehicles, and the roofs of homes and businesses.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2020Every state in 2020This day in weather historyWarnings in Oklahoma, March 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 881443, 881444, 881445, 881446, 881447, 881448, 881449, 881450, 881451, 881452, 881453, 881454, 881455, 881456, 881457, 881458, 881459, 881460, 881462, 881463, 881464, 881465, 881466.